Heavy head/fogginess

Just curious if anyone has any advice:

Two years ago when I went raw, my detox symptoms were not that bad. Sure I had headaches and mood swings, but nothing that wasn't unbearable. Then, last year, with my senior degree project I gave my diet up completely, well, not completely, but its safe to say it wasn't my prime focus. So this time around going back to raw has been miserable... to say the least. The first thing that happened was a horrible sore throat, as if all my drainage was draining down my throat, which was then followed by the cold/sinus infection from hell. Now that I'm starting to recover from that, I have been having the weirdest feelings... as if everything is happening in slow motion. It's hard to describe, but yesterday I was wearing heels and I kept thinking 'I'm going to lose my balance and fall over.' Eventually it went away, but then again today, I can hardly function. My head is beyond foggy and again, I keep losing my balance. Some might be able to relate to this comparison, but I remember when I was younger and I would take Sudafed or any other cold/sinus medication and I hated it because I would turn my head and the room would slowly follow me--- Well, that's how I feel-- as if I'm effed up on Sudafed.

So I guess what I'm wondering is if anyone has experienced this same feeling and if so, is there anything I can do to help settle it down? Or maybe this is a sign that I'm not getting enough of a certain vitamin/mineral in my diet? Any information would be greatly appreciated, thanks!

I should note, that this time around I changed my diet rather quickly... meaning in one day I gave up adderall, effexor, coffee, fish, dairy, etc... and Starting juicing greens like crazy. So maybe, that wasn't the brightest move, but hey, I'd rather get it all over with at once.

Comments

  • wichtenwichten Raw Newbie

    Ooh if you dropped your presriptions that could do it to you right there. Keep up with the detox, you should feel better within 2 weeks.

    Try adding some E3Live to your diet. Its wonderful for mental clarity and concentration.

  • Yup, I was starting to wonder if this wasn't directly affected by giving up the Effexor. Thanks for suggesting the E3Live product- I actually had never heard of it, but after some googling it's seems it might be worth a try.

  • SuasoriaSuasoria Raw Newbie

    I hate to count calories, but your symptoms sometimes are familiar to me when I simply haven't eaten enough. If you were getting a good percentage of calories from meat and dairy (fatty, dense) and replacing them with plants, that could throw you off a bit too. But I'm more inclined to go with the drug detox.

  • Thanks Suasoria, I actually was using fitday to add up my calories yesterday and I realized that I could consume a lot more fruit/vegetables than I thought I could! I'm trying to up the fruit/veggies this week and I will see if this doesn't help a bit. However, I'm still blaming this on the massive change my body is going through.. good news: everyday gets a little bit better, yay! baby steps....

  • susan121susan121 Raw Newbie

    Two words: carrot juice! I don't know if it's the sugar or what, but if my head is feeling fuzzy or if I just can't seem to concentrate on anything carrot juice always works for me.

    Trying drinking the juice of about 7-8 carrots may help you out, too! :)

  • Annabelle77Annabelle77 Raw Newbie

    Whoa Lils! you MUST MUST MUST wean yourself off of prescribed antidepressants! (I weaned myself off of quite a few!) Your brain chemistry has been chemically altered by the drug, and it can be dangerous (and scary) to stop cold-turkey.

    here is an excerpt that may help:

    By stopping cold turkey, serotonergic activity will drop drastically. Hence withdrawal side-effects may appear such as electrical surges/shocks in the head (brain shivers) and/or body, pins and needles on the skin, feelings as being on the verge of losing consciousness, blackouts, short term memory problems, etc.. Above mentioned side effects refer to epileptiform activity, or electrical discharges, in the brain. When dosages are cut back, (withdrawal) side-effects are at least minimized. No one should stop taking their medication cold turkey, but anti-depressant use should be tapered off very, very slowly.

    The best way to minimize withdrawal side effects is to wean off the medication. By reducing the dosage in small increments, your serotonergic system can gradually take over it's own natural serotonin producing activity and slowly adapt to living without the drug. This process may take up to a year or longer. Some doctors are halving the dose every week or two. We do not recommend to taper off that fast. Nor do we recommend to skip daily doses. Taper gradually with an absolute maximum of 5% per week.

  • ZemphiraZemphira Raw Newbie

    Lils I agree with Annabelle, since you're giving up all those things, perhaps you might reconsider maybe adding a little bit of your prescription meds back to your diet, just to taper off a bit?

    Or at the very least, make sure you're getting your daily EFA's in plus some sort of natural serotonin supplement like 5 HTP, Gaba Calm or whatever is most appropriate for you. At least until your body adjusts to all the changes. I know first hand that giving up coffee/caffeine makes you feel extremely cruddy to say the least, I can't imagine going through withdrawals from all those at once.

    That E3Live sounds great, but holy moly it's pricey!

  • SuasoriaSuasoria Raw Newbie

    On antidepressants, two handful of cashews contain a therapeutic-level dose of tryptophan, a serotonin-booster. Magnesium is also a good supplement for mood. (Try the Peter Gilham Calm stuff.)

    This is interesting info

    http://www.foodmatters.tv/_webapp/Depression and Mental Illness

  • Susan121: Im totally going to try the carrot juice... I love juicing and I try to start every day with green lemonade... Maybe I'll just throw some carrots in it.

    Annabelle77: You sound like my Dr. two years ago when I did this same thing, quit my zoloft cold turkey, I keep forgetting what those two weeks were like, HELL... However, I'm slowly starting to remember. I loved the info you posted, as it just reassured me that my random/nightmaric (not a word, I know, ha) symptoms are most likely related to the remission of my effexor.

    Zemphira: Instead of adding the prescriptions back, because I feel like I've already been off a week + and I don't want to go back, I've added a cup of coffee in the morning to my diet. That coffee, whether mentally or physically, has really really really helped. I also have started taking a pre-natal veggie multi-vitamin, which again, within one day, changed my mood tremendously! I was taking effexor for ocd/anxiety and I've found that the 5-htp only exaggerates those symptoms with me... so strange.

    suasoria: Cashews can boost serotonin levels!? I love that, I now have a good excuse to eat more of my favorite food, ha. But seriously, that's really interesting. And yes, magnesium always makes me feel better (just happier), I need to re-order some cal-mags.

    Thanks again for all the replies... I think everyone just reassured me that stopping my meds cold turkey (which yes, I've done before, stupid/stubborn) was again, not the brightest idea. However, yesterday was actually a fairly good day, and today, so far, feels like it's going to even be better ..... not to jinx myself.... ha.

  • ZemphiraZemphira Raw Newbie

    Lils I'm so glad you have found a good balance for yourself for the time being. Isn't caffeine just evil? I love coffee so much it's hard for me to quit, but damn, it really is addictive.

    someday I will have the will power to quit completely.

    Anyway, good for you for taking the steps necessary to improve your overall health and well being. =]

Sign In or Register to comment.